Ohio, 2007High Wind in Ohio, December 23, 2007
December 23, 2007 · NWS CLE · 31 events in 28 counties and zones
A strong area of low pressure moved through the central Great Lakes on the 23rd. The cold front extending from this low pressure moved through northern Ohio during the morning hours.
Every event with a place to put it; 31 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $457,000
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong area of low pressure moved through the central Great Lakes on the 23rd. The cold front extending from this low pressure moved through northern Ohio during the morning hours. Winds ahead of the cold front were strong from the south, then increased behind the cold front later in the afternoon and evening of the 23rd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Dec 23, 6:52 AM EST, 37 minutes earlier.
Area forecast discussion, Dec 23, 6:52 AM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
652 AM EST SUN DEC 23 2007
.SYNOPSIS...
DEEP LOW PRESSURE OVER THE WESTERN GREAT LAKES WILL PUSH A STRONG
COLD FRONT ACROSS THE AREA TODAY. STRONG SOUTH WINDS AND WARM
EARLY MORNING TEMPERATURES WILL BE REPLACED BY GUSTY SOUTHWEST
WINDS AND FALLING TEMPERATURES. A TROUGH OF LOW PRESSURE WILL
ROTATE SOUTHEAST ACROSS THE EASTERN GREAT LAKES TO NIGHT AND
MONDAY. HIGH PRESSURE WILL MOVE TO THE OHIO VALLEY BY CHRISTMAS
DAY BRINGING QUIET WEATHER.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOW PRESSURE DEEPENING ABOUT 1 MB PER HOUR AND AT 06Z ALREADY
ABOUT 3 MB DEEPER THAN PROGGED AS COUPLED JET ENHANCES DEVELOPMENT
AS MID MISSISSIPPI VALLEY WAVE INTERACTS WITH UPPER LOW OVER THE
DAKOTAS. COLD FRONT WILL PINWHEEL ACROSS THE AREA CROSSING INTO
WESTERN OHIO ABOUT 12Z AND EXITING INTO WESTERN NY STATE 19Z-20Z.
TEMPS WILL STAY UP NEAR 50 OR IN THE 50S UNTIL FROPA AND ALTHOUGH
THE RAIN WILL SUPPRESS THE TEMP A FEW DEGREES THE FORECAST WILL BE
A CATEGORY OR TWO ABOVE GUIDANCE WITH MORNING/MIDDAY MAX TEMPS
THEN TEMPS FALLING QUICKLY. CURRENTLY A 25-30 DEGREE F GRADIENT
ACROSS THE FRONT AND WILL SEE TEMPS DROP TO NEAR FREEZING THIS
AFTERNOON ACROSS NW OHIO AND BY MID/LATE AFTERNOON NE OH.
SOUTH WINDS SHOULD GUST TO 35-40 KNOTS EVEN IN THE WARMER AND
STABLE AIR AHEAD OF THE FRONT WITH HIGHER GUSTS IN DOWNSLOPE AREAS
PARTICULARLY ALONG THE LAKESHORE THIS MORN. WILL ALSO HAVE TO
WATCH FOR ANY CONVECTION THAT MAY DEVELOP ALONG THE FRONT WHICH
MAY MIX STRONG WINDS TO THE SURFACE. DO NOT EXPECT A LOT OF TSTORM
ACTIVITY BUT A RUMBLE OR TWO POSSIBLE. RAPID PRESSURE
RISES/SUBSIDENCE/MIXING AND COLD ADVECTION ALL WILL CONTRIBUTE TO
GUSTY WINDS FOLLOWING FROPA. WINDS ALOFT NOT QUITE STRONG ENOUGH
TO NECESSITATE A WARNING EXCEPT WHERE CURRENTLY IN PLACE ALONG THE
LAKE ERIE LAKESHORE BUT WIND ADVISORY LOOKS GOOD AS GUSTS IN THE
40S LIKELY. THE RAIN SHOULD END AS DRY SLOT ROTATES ACROSS THE
OHIO VALLEY LATE MORN AND AFTERNOON.
UPPER LOW OVER THE NORTHERN PLAINS PROGGED TO ROTATE SOUTHEAST
ACROSS THE LOWER LAKES LATE AFTERNOON/EVENING AND WIND ALOFT
ACTUALLY PROGGED TO INCREASE THIS EVENING. AS SNOW SHOWERS
DEVELOP THERE COULD BE ANOTHER ROUND OF STRONGER WINDS AS MIXING
INCREASES. WIND ADVISORIES/WARNINGS WILL CONTINUE INTO TONIGHT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
DO NOT EXPECT SIGNIFICANT SNOW WITH UPPER LOW/WRAP AROUND TONIGHT
INTO MONDAY ALTHOUGH A COATING OF SNOW POSSIBLE JUST ABOUT
ANYWHERE WITH THE BEST CHANCE ACROSS THE NORTHERN COUNTIES AND
HIGHER TERRAIN. PROBABLY NOT ENOUGH FOR A WHITE CHRISTMAS.
SOUTHWEST WIND IN THE BOUNDARY LAYER NOT FAVORABLE FOR LAKE EFFECT
SNOW TONIGHT. THE PASSAGE OF UPPER LOW COULD SHIFT WIND ONSHORE
JUST ENOUGH ON MONDAY FOR AN INCREASE IN LAKE EFFECT SNOW SHOWERS
ALONG THE LAKESHORE EAST OF CLEVELAND AND ESPECIALLY ACROSS ERIE
COUNTY PA ALTHOUGH BY THE TIME THE WIND BECOMES MORE WESTERLY AND
ONSHORE...SUBSIDENCE PROGGED TO DEVELOP WITH INVERSION LOWERING
AND DO NOT ANTICIPATE ANY WIDESPREAD HEAVY SNOW SHOWERS EVEN ALONG
THE LAKE SHORE. SOME PASSING LOCALIZED HEAVIER SNOW SHOWERS
POSSIBLE. NOT SURE WHY GFS MOS MAX TEMP GUIDANCE IS SO WARM MONDAY
WITH UPSTREAM TEMPS SO COLD. WILL FORECAST MAX TEMPS A CATEGORY
OR TWO BELOW GUIDANCE MONDAY...GENERALLY UPPER 20S TO MID 30S FAR
SOUTH.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
EXTENDED PORTION OF THE FORECAST LOOKS TO BEGIN ON A QUIET NOTE AS
HIGH PRESSURE BUILD IN ACROSS THE LOWER GREAT LAKES REGION. COULD
START OFF ON TUESDAY WITH SOME LINGERING LAKE EFFECT SNOW ACROSS
EXTREME NE OH/NW PA BUT STRONG SUBSIDENCE AND DRY AIR ALOFT WILL
LIKELY LIMIT SNOW TO THE EARLY PART OF THE DAY. WILL GO WITH A DRY
FORECAST FROM TUESDAY AFTERNOON ONWARD THROUGH THE DAY ON WEDNESDAY
AS HIGH PRESSURE TAKES HOLD OVER THE AREA.
BEGIN TO SEE SOME DIFFERENCES BETWEEN THE EURO AND GFS MODELS FROM
WEDNESDAY NIGHT ONWARD. BOTH MODELS SHOW A WAVE MOVING THROUGH THE
FORECAST AREA WEDNESDAY NIGHT INTO THURSDAY MORNING BUT THE GFS IS
MUCH FASTER AND TRIES TO DRY THINGS OUT THURSDAY AFTERNOON.
MEANWHILE THE EUROPEAN DEVELOPS A SECONDARY AREA OF LOW PRESSURE AND
MOVES IT THROUGH THE LOWER OHIO VALLEY...KEEPING PRECIP AROUND
THROUGH THE END OF THE WEEK. WHILE THIS IS THE MORE PESSIMISTIC
SOLUTION...IT DOES HAVE THE SUPPORT OF THE CANADIAN MODEL AND HAVE
THEREFORE STUCK CLOSER TO IT. THAT BEING SAID...IT IS ALSO THE
WARMER SOLUTION AND THEREFORE PRECIP FROM THURSDAY ONWARD WILL
LIKELY BE A MIX OF RAIN AND SNOW OR ALL RAIN. THE SYSTEM ON
THURSDAY WILL ESSENTIALLY ACT AS A WARM FRONT AND TEMPS BY THE
END OF THE WEEK SHOULD BE ABOVE NORMAL.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
COLD FRONT AND THIN CONVECTIVE LINE MARCHING EASTWARD THIS
MORNING. WINDS HAVE GUSTED UPWARDS OF 50 KTS WITH THIS FEATURE. IT
IS EXPECTED TO STAY FAIRLY INTACT AS IT MOVES EASTWARD WITH OR
SLIGHTLY AHEAD OF THE FRONT. HAVE CB AT TOL/FDY...BUT CB MAY NEED
TO BE ADDED EASTWARD IF WE CAN GET SOME LIGHTNING WITH THIS LINE.
WINDS WILL SHIFT TO THE SW AFTER THE FRONT. GUSTS WILL STILL
REMAIN HIGH THROUGHOUT THE DAY AND INTO THE EVENING...UP AROUND 40
KNOTS. THERE IS A SIGNIFICANT AMOUNT OF DRYING IMMEDIATELY BEHIND
THE FRONT SO AS TEMPERATURES FALL PRECIP WILL END. A 20 DEGREE
TEMPERATURE DROP CAN BE EXPECTED WITH IN A COUPLE HOUR PERIOD.
ONCE THE COLD AIR IS HERE...THERE MAY BE SCATTERED FLURRIES BUT
FOR NOW DO NOT HAVE IN TAFS. BETTER CHANCE FOR SNOW SHOWERS WOULD
TONIGHT AS WRAP AROUND MOISTURE MOVES ACROSS. WINDS WILL STILL BE
GUSTY OVERNIGHT...ESPECIALLY ALONG/NEAR THE LAKESHORE.
AS FAR AS CEILINGS GO...A PERIOD OF MVFR WITH AND BEHIND THE
FRONT...THEN SOME DRYING/MIXING SHOULD ALLOW FOR VFR CEILINGS TO
RETURN LATER IN THE AFTERNOON. WITH THIN CONVECTIVE LINE AND ANY
OTHER ENHANCED ECHOS...TEMPORARILY DIPS TO IFR POSSIBLE BUT OF
SHORT DURATION AND DID NOT EVEN BOTHER WITH A TEMPO GROUP. MVFR
POSSIBLE AGAIN TONIGHT WITH WRAP AROUND MOISTURE.
OUTLOOK...LAKE EFFECT SNOW SHOWERS MAY AFFECT ERI SUNDAY
NIGHT/MONDAY. AS THE WINDS SHIFT TO MORE OF A WESTERLY DIRECTION
THE BANDS MAY AFFECT YNG AND PERHAPS CLE MONDAY. OTHERWISE...HIGH
PRES BUILDS IN AND VFR CONDITIONS SHOULD PREVAIL THROUGH THU. A
WEAK COLD FRONT SLIDE THROUGH WED/THU TIME FRAME WITH LITTLE
TROUBLE.
&&
.MARINE...
STRONG COLD FRONT STILL PROGGED TO SWEEP ACROSS THE LAKE THIS
MORNING/AFTERNOON. VERY IMPRESSIVE PRESSURE RISES BEHIND THE FRONT
THIS AFTERNOON SHOULD EASILY BRING WINDS UP TO GALES/STORM BY
EARLY AFTERNOON. BUFR DATA SUGGESTING SOME OF THE STRONGEST WINDS
SUNDAY NIGHT WITH THE CONTINUED COLD AIR ADVECTION...IN ADDITION
TO IMMEDIATELY BEHIND/WITH THE FRONT TODAY. THEREFORE STORMS UP
FOR LAKE ERIE FOR TODAY AND TONIGHT. GALES TO FOLLOW AS WINDS
SLOWLY COME DOWN MONDAY. TUESDAY WILL SEE HIGH PRESSURE BUILD
ACROSS THE LAKE WITH WINDS GRADUALLY BACKING AND DIMINISHING TO 5
TO 15KTS. LOW PRESSURE WILL DEVELOP WEST OF THE REGION ON
WEDNESDAY WHICH WILL LIKELY PULL THE WINDS AROUND OUT OF THE
SOUTHEAST BUT WEAK NATURE OF THE LOW SHOULD KEEP WINDS FROM
GETTING MUCH ABOVE 10-20KTS. MUCH OF THE SAME FOR THURSDAY AS
WELL.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...HIGH WIND WARNING UNTIL 3 AM EST MONDAY FOR OHZ010>012-089.
HIGH WIND WARNING UNTIL 3 PM EST THIS AFTERNOON FOR OHZ003-
006>009-013-014-017>023-027>033-036>038-047.
PA...HIGH WIND WARNING UNTIL 3 AM EST MONDAY FOR PAZ001.
HIGH WIND WARNING UNTIL 3 PM EST THIS AFTERNOON FOR PAZ002-003.
MARINE...STORM WARNING UNTIL 6 AM EST MONDAY FOR LEZ061-142>149-162>169.
LOW WATER ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM EST
MONDAY FOR LEZ142>144-162>164.
&&
SYNOPSIS...LOMBARDY
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...KOSARIK/LEINS
AVIATION...OUDEMAN
MARINE...OUDEMANHazardous weather outlook, Dec 23, 6:26 AM EST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
626 AM EST SUN DEC 23 2007
OHZ010>012-089-PAZ001-241130-
LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE-
626 AM EST SUN DEC 23 2007
...HIGH WIND WARNING IN EFFECT UNTIL 3 AM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
A HIGH WIND WARNING IS IN EFFECT THROUGH 3 AM SUNDAY NIGHT FOR THE
LAKESHORE COUNTIES OF NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.
SOUTH WINDS BECOMING SOUTHWEST WITH GUSTS TO 60 MPH ARE EXPECTED.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE TODAY INTO TONIGHT.
OHZ003-006>009-013-014-017>023-027>033-036>038-047-PAZ002-003-241130-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-GEAUGA-ASHTABULA INLAND-HANCOCK-
SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
SOUTHERN ERIE-CRAWFORD PA-
626 AM EST SUN DEC 23 2007
...HIGH WIND WARNING IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
A HIGH WIND WARNING IS IN EFFECT THROUGH 3 PM THIS AFTERNOON FOR
MUCH OF NORTHERN OHIO AND INLAND NORTHWEST PENNSYLVANIA.
SOUTH WINDS BECOMING SOUTHWEST WITH GUSTS TO 60 MPH ARE EXPECTED.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE TODAY.
LEZ142>144-162>164-241130-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
626 AM EST SUN DEC 23 2007
...STORM WARNING IN EFFECT UNTIL 6 AM EST MONDAY...
...LOW WATER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM
EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT.
LOW WATER IS EXPECTED ON THE WESTERN BASIN OF LAKE ERIE TODAY DUE
TO STORM FORCE SOUTHWEST WINDS. PLEASE LISTEN TO NOAA WEATHER
RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION
ABOUT THE STORM WARNING AND LOW WATER ADVISORY
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE LOW WATER ADVISORY IS IN EFFECT UNTIL 10 AM MONDAY. PLEASE
LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET
FOR MORE INFORMATION ABOUT THE LOW WATER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ061-145>149-165>169-241130-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH-
CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
626 AM EST SUN DEC 23 2007
...STORM WARNING IN EFFECT UNTIL 6 AM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT
STORM FORCE WINDS TO 50 KNOTS ARE EXPECTED ON LAKE ERIE TODAY INTO
TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV
ON THE INTERNET FOR MORE INFORMATION ABOUT THE STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 23, 6:35 AM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
635 AM EST SUN DEC 23 2007
OHZ003-006>009-017>019-027>029-036-037-231345-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-RICHLAND-MARION-MORROW-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...FINDLAY...TIFFIN...NORWALK...
UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...MARION...
MOUNT GILEAD
635 AM EST SUN DEC 23 2007
A HIGH WIND WARNING IS IN EFFECT. DAMAGING WINDS TO 60 MPH ARE
POSSIBLE THIS MORNING AS A STRONG COLD FRONT PASSES ACROSS THE
AREA. WINDS WILL CONTINUE TO INCREASE AND SHIFT FROM SOUTH TO
SOUTHWEST WITH GUSTS TO 60 MPH. THIS TYPE OF WIND CAN BRING DOWN
TREES AND POWER LINES. STAY INDOORS AND STAY AWAY FROM WINDOWS.
OHZ010>014-020>022-030>032-038-047-089-231345-
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-
PORTAGE-ASHLAND-WAYNE-STARK-HOLMES-KNOX-ASHTABULA LAKESHORE-
INCLUDING THE CITIES OF...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...MEDINA...AKRON...RAVENNA...ASHLAND...WOOSTER...
CANTON...MILLERSBURG...MOUNT VERNON...ASHTABULA
635 AM EST SUN DEC 23 2007
A HIGH WIND WARNING IS IN EFFECT. DAMAGING WINDS TO 60 MPH ARE
POSSIBLE TODAY. WINDS WILL CONTINUE TO INCREASE AND SHIFT FROM
SOUTH TO SOUTHWEST WITH GUSTS TO 60 MPH. THE BEST CHANCE FOR
DAMAGING WINDS IS FROM MID MORNING INTO THE EARLY AFTERNOON AS A
STRONG COLD FRONT PASSES ACROSS THE AREA. THIS TYPE OF WIND CAN
BRING DOWN TREES AND POWER LINES. STAY INDOORS AND STAY AWAY FROM
WINDOWS.
KOSARIK
High Wind, Lucas
- When
- December 23, 7:29 AM EST to 7:45 AM EST
- Where
- Lucas forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 41.684, -83.468 (the zone’s center; the record gives no point)
Several trees were reported down across the western half of the county, including within the City of Toledo.
High Wind, Wood
- When
- December 23, 7:30 AM EST
- Where
- Wood forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 41.362, -83.623 (the zone’s center; the record gives no point)
A few large limbs were reported down in Perrysburg.
High Wind, Hancock
- When
- December 23, 8:00 AM EST
- Where
- Hancock forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 41.002, -83.666 (the zone’s center; the record gives no point)
Trees and power lines were reported down in Findlay.
High Wind, Wyandot
- When
- December 23, 8:15 AM EST
- Where
- Wyandot forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 40.842, -83.304 (the zone’s center; the record gives no point)
Numerous trees and power lines were reported down countywide.
High Wind, Marion
- When
- December 23, 8:27 AM EST
- Where
- Marion forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.587, -83.161 (the zone’s center; the record gives no point)
Automated weather observing equipment at the Marion Airport measured a wind gust of 61 mph.
High Wind, Crawford
- When
- December 23, 8:30 AM EST
- Where
- Crawford forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 40.851, -82.920 (the zone’s center; the record gives no point)
Numerous large limbs were reported down in Bucyrus.
High Wind, Morrow
- When
- December 23, 9:30 AM EST
- Where
- Morrow forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 40.524, -82.794 (the zone’s center; the record gives no point)
Trees and power lines reported down across the county.
High Wind, Wood
- When
- December 23, 10:00 AM EST
- Where
- Wood forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 41.362, -83.623 (the zone’s center; the record gives no point)
Numerous locations countywide reported power lines and/or power poles down.
High Wind, Sandusky
- When
- December 23, 10:00 AM EST
- Where
- Sandusky forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.357, -83.144 (the zone’s center; the record gives no point)
Power lines were reported down in the northwest portion of the county.
High Wind, Seneca
- When
- December 23, 10:00 AM EST
- Where
- Seneca forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.124, -83.128 (the zone’s center; the record gives no point)
A few large limbs and power lines were reported down countywide.
High Wind, Ashland
- When
- December 23, 10:15 AM EST
- Where
- Ashland forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 40.846, -82.271 (the zone’s center; the record gives no point)
A large tree fell onto a house in Ashland. Numerous trees and power poles down across the southern half of the county.
High Wind, Knox
- When
- December 23, 10:15 AM EST
- Where
- Knox forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 40.399, -82.421 (the zone’s center; the record gives no point)
Numerous trees were reported down across the eastern half of the county.
High Wind, Cuyahoga
- When
- December 23, 10:15 AM EST
- Where
- Cuyahoga forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Law Enforcement
- Coordinates
- 41.479, -81.678 (the zone’s center; the record gives no point)
Numerous trees and power lines were reported down across the east side of Cleveland.
High Wind, Holmes
- When
- December 23, 10:20 AM EST
- Where
- Holmes forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 40.561, -81.929 (the zone’s center; the record gives no point)
Numerous trees and power lines were reported down countywide.
High Wind, Summit
- When
- December 23, 10:30 AM EST
- Where
- Summit forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Law Enforcement
- Coordinates
- 41.126, -81.532 (the zone’s center; the record gives no point)
Five trees and several power lines were reported down in Norton.
High Wind, Huron
- When
- December 23, 10:30 AM EST
- Where
- Huron forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Law Enforcement
- Coordinates
- 41.146, -82.598 (the zone’s center; the record gives no point)
Numerous trees were reported down east of Norwalk. One other tree was reported down in Collins.
High Wind, Richland
- When
- December 23, 10:30 AM EST
- Where
- Richland forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 40.775, -82.536 (the zone’s center; the record gives no point)
Numerous trees down countywide.
High Wind, Wayne
- When
- December 23, 10:45 AM EST
- Where
- Wayne forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 40.829, -81.888 (the zone’s center; the record gives no point)
Numerous large limbs were reported down between New Pittsburg and Wooster.
High Wind, Stark
- When
- December 23, 10:45 AM EST
- Where
- Stark forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 40.814, -81.366 (the zone’s center; the record gives no point)
Numerous trees and power lines were reported down countywide.
High Wind, Richland
- When
- December 23, 11:00 AM EST
- Where
- Richland forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 40.775, -82.536 (the zone’s center; the record gives no point)
A trained spotter reported that a restaurant sign was blown down in Mansfield.
High Wind, Erie
- When
- December 23, 11:00 AM EST
- Where
- Erie forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Trained Spotter
- Coordinates
- 41.432, -82.700 (the zone’s center; the record gives no point)
A few trees and power lines were reported down countywide.
High Wind, Portage
- When
- December 23, 11:00 AM EST
- Where
- Portage forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 41.168, -81.197 (the zone’s center; the record gives no point)
Trees and power lines were reported down across the county.
High Wind, Geauga
- When
- December 23, 11:15 AM EST
- Where
- Geauga forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 41.500, -81.179 (the zone’s center; the record gives no point)
Several trees and power lines reported down across the county.
High Wind, Trumbull
- When
- December 23, 11:30 AM EST
- Where
- Trumbull forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 41.317, -80.761 (the zone’s center; the record gives no point)
Numerous trees and power lines were reported down in Warren.
High Wind, Mahoning
- When
- December 23, 12:00 PM EST
- Where
- Mahoning forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 41.015, -80.776 (the zone’s center; the record gives no point)
Trees, large limbs, and power lines were reported down countywide.
High Wind, Medina
- When
- December 23, 12:45 PM EST
- Where
- Medina forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 41.118, -81.900 (the zone’s center; the record gives no point)
Three small trees were reported down in Medina.
High Wind, Lorain
- When
- December 23, 1:00 PM EST
- Where
- Lorain forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- NWS Employee
- Coordinates
- 41.453, -82.151 (the zone’s center; the record gives no point)
One large tree was reported down and a power pole was snapped just south of Rochester.
High Wind, Ashtabula
- When
- December 23, 1:30 PM EST
- Where
- Ashtabula forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Trained Spotter
- Coordinates
- 41.896, -80.759 (the zone’s center; the record gives no point)
A few large limbs were reported down across the county.
High Wind, Lake
- When
- December 23, 1:55 PM EST
- Where
- Lake forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- NWS Employee
- Coordinates
- 41.714, -81.245 (the zone’s center; the record gives no point)
A large limb was reported down in Perry, and light pole was reported down on Route 2 in Painsville.
High Wind, Ottawa
- When
- December 23, 4:32 PM EST
- Where
- Ottawa forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Trained Spotter
- Coordinates
- 41.497, -82.941 (the zone’s center; the record gives no point)
Several large limbs were reported down in Genoa.
High Wind, Ottawa
- When
- December 23, 4:56 PM EST
- Where
- Ottawa forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 41.497, -82.941 (the zone’s center; the record gives no point)
A metal roof was blown off a house in Oak Harbor.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Utah, December 23, 20071 death · 3 injured · 1 event
- Damaging Winds in Michigan, December 23, 2007$543,000 · 68 kt wind · 37 events
- High Wind in Michigan, December 23, 2007$385,000 · 50 kt wind · 11 events
- Damaging Winds in Indiana, December 23, 2007$70,000 · 72 kt wind · 12 events
- High Wind in New York, December 23 to 24, 2007$100,000 · 53 kt wind · 2 events
- Flooding in New York, December 23 to 24, 2007$65,000 · 3 events
- Strong Wind in Wisconsin, December 23, 2007$45,000 · 9 events
- High Wind in Wisconsin, December 23, 2007$45,000 · 57 kt wind · 5 events
- Damaging Winds in Illinois, December 23, 2007$31,000 · 66 kt wind · 12 events
- Damaging Winds in Michigan, December 23, 2007$40,000 · 55 kt wind · 3 events
- High Wind in Pennsylvania, December 23, 2007$30,000 · 50 kt wind · 3 events
- High Wind in Vermont, December 23, 2007$20,000 · 73 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 70446, 70456, 70442, 70459, 70444, 70402, 70492, 70451, 70484, 70489, 70432, 70433, 70440, 70493, 70403, 70424, 70429, 70404, 70405, 70401, 70491, 70500, 70498, 70399, 70504, 70441, 70465, 70497, 70417, 70400, 70418.